Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 213, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Nov 9, 2000, 1:39 PM CST for Bledsoe County, Sequatchie County, Tennessee. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 9, 2000, 1:39 PM CST (19:39 UTC)
- Expired
- Nov 9, 2000, 2:30 PM CST
- In force
- 51 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Bledsoe County, TN, Sequatchie County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 2:00 PM CST | Thunderstorm Wind | Pikeville, TN | |
| Nov 9, 2:15 PM CST | Thunderstorm Wind | Dunlap, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 11:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 091940 SVRMRX TNC007-153-092030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 139 PM CST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLEDSOE COUNTY IN EASTERN TENNESSEE SEQUATCHIE COUNTY IN EASTERN TENNESSEE * UNTIL 230 PM CST * AT 133 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 25 MILES NORTH OF MOUNT CREST TO CAGLE...OR FROM 15 MILES NORTHWEST OF CROSSVILLE TO 6 MILES NORTHWEST OF DUNLAP...MOVING NORTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PALIO AROUND 145 PM CST MOUNT CREST AROUND 200 PM CST PIKEVILLE AROUND 210 PM CST THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN AND OCCASIONALLY DO DEVELOP RAPIDLY IN SEVERE THUNDERSTORMS. IF THREATENING WEATHER IS OBSERVED...MOVE TO SAFE SHELTER IMMEDIATELY. $$ LAT...LON 3608 8526 3531 8554 3528 8536 3637 8481
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 9:26 AM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Nov 9, 9:26 AM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1026 AM EST THU NOV 9 2000 NO UPDATES PLANNED THIS MORNING. SURFACE LOW CURRENTLY NEAR PADUCAH WITH THE COLD FRONT IN WESTERN MS. PREFRONTAL TROUGH KICKING OFF WIDESPREAD SHOWERS OVER OUR AREA THIS MORNING...WITH MOST OF THE THUNDERSTORM ACTIVITY STAYING SOUTH WHERE BEST INSTABILITY REMAINS. 06Z MESOETA VERIFYING WELL WITH FEATURES. SURFACE LOW WILL MOVE NORTHEAST INTO OH VALLEY THIS AFTERNOON WITH COLD FRONT MOVING INTO OUR AREA THIS AFTERNOON. GRADIENT INCREASES WHICH SHOULD PROVIDE GUSTY WINDS LATER TODAY. PROBABLY SEE A BREAK IN PRECIP EARLY THIS AFTERNOON BEFORE THE COLD FRONT NEARS. H5 TROUGH BECOMES NEGATIVELY TILTED AND UPPER LEVEL JET MAX IN A FAVORABLE QUAD WITH DEEP MOISTURE IN THE AREA. HAVE GOOD DYNAMICS FOR SEVERE STORMS AHEAD OF FRONT... BUT DONT THINK ATMOSPHERE WILL HAVE TIME TO RECOVER THIS AFTERNOON...SO SEVERE WEATHER SHOULD BE LIMITED. COLD FRONT SHOULD MOVE THROUGH AREA EARLY THIS EVENING. NOT MUCH OF A WARM UP TODAY WITH THE CLOUDS...TEMPERATURES LOOK GOOD. .MRX... NC...NONE. TN...NONE. VA...NONE. GH
In the hours before
Local storm report, Nov 9, 10:28 AM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1128 AM EST THU NOV 9 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
140 AM COUNTYWIDE TN WIND DAMAGE
11/09/00 MARION REPORTED BY SHERIFF'S OFFICE
SEVERAL TREES DOWNED
ACROSS THE COUNTY.
230 AM COUNTYWIDE WIND DAMAGE
11/09/00 MARION REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWNED
ACROSS THE COUNTY
BETWEEN 220-240 AM EST
(120-140 AM CST).
240 AM KIMBALL WIND DAMAGE
11/09/00 MARION REPORTED BY DISPATCH
A TELEPHONE POLE,
TELEPHONE LINES AND
CABLE LINES DOWNED ON
SPEERS ROAD.
END/FERRELLSpecial weather statement, Nov 9, 10:43 AM CST, 2 hours 56 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-100000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1143 AM EST THU NOV 9 2000 ...THERE IS A CHANCE FOR SEVERE WEATHER ACROSS EAST TENNESSEE LATE THIS AFTERNOON INTO THIS EVENING... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND SURFACE COLD FRONT WILL GET CLOSER TO REGION THIS AFTERNOON...AND MOVE INTO THE REGION THIS EVENING. A LINE OF DEVELOPING THUNDERSTORMS WERE OBSERVED IN MID TENNESSEE BEFORE NOON NEAR THE COLD FRONT...AND THIS LINE IS EXPECTED TO MARCH NEAR OR ALONG THE COLD FRONT INTO EASTERN TENNESSEE BY THIS EVENING. AHEAD OF THE FRONT...THERE WILL BE ABUNDANT MOISTURE AND LIMITED INSTABILITY IN PLACE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO...VERY STRONG WINDS AT A FEW THOUSAND FEET UP MAY GENERATE AN ISOLATED TORNADO. THE LINE IS EXPECTED TO MOVE RAPIDLY EAST...SO ADDITIONAL HEAVY RAINFALL IS EXPECTED TO BE BRIEF. EMERGENCY MANAGERS AND SKYWARN SPOTTERS MAY NEED TO BE ACTIVATED LATER THIS AFTERNOON. DM
Special weather statement, Nov 9, 11:26 AM CST, 2 hours 13 minutes before
TNZ081>084-098>100-092200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1225 PM EST (1125 AM CST) THU NOV 9 2000 ...TORNADO WATCH IN EFFECT FOR SOUTHEAST TENNESSEE UNTIL 4 PM CST (5 PM EST)... A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST TENNESSEE THROUGH 4 PM CST (5 PM EST). THE WATCH COVERS MARION...BLEDSOE... SEQUATCHIE...HAMILTON...RHEA...MEIGS...AND BRADLEY COUNTIES. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL MOVE TOWARD EAST TENNESSEE THIS AFTERNOON...AND MOVE THROUGH THE REGION THIS EVENING. A LINE OF THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT IS EXPECTED TO MOVE INTO THE WATCH AREA. AHEAD OF THE FRONT...THERE WILL BE ABUNDANT MOISTURE AND SUFFICIENT INSTABILITY IN PLACE FOR THE PRODUCTION OF SEVERE WEATHER. THE WINDS IN THE ATMOSPHERE THIS AFTERNOON WILL BE CAPABLE OF SUPPORTING THUNDERSTORMS WHICH COULD BECOME TORNADIC. STRONG VERTICAL WIND SHEAR IS THE MAIN INGREDIENT. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL AND STRAIGHT-LINE DAMAGING WINDS. PLEASE KEEP YOURSELF INFORMED THIS AFTERNOON ABOUT THIS DEVELOPING AND POTENTIALLY DANGEROUS WEATHER XSITUATION. STAY TUNED TO LOCAL OR CABLE RADIO OR TV STATIONS...OR USE YOUR NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER SERVICE. SP
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 12:25 AM CST | Severe Thunderstorm Warning | MRX | Marion | 50 min |
| Nov 9, 1:11 AM CST | Severe Thunderstorm Warning | MRX | Marion | 34 min |
| Nov 9, 1:20 PM CST | Severe Thunderstorm Warning | MRX | Marion | 25 min |
| Nov 9, 1:50 PM CST | Severe Thunderstorm Warning | MRX | Hamilton | 40 min |
| Nov 9, 2:14 PM CST | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 31 min |
| Nov 9, 2:30 PM CST | Severe Thunderstorm Warning | MRX | Morgan, Scott | 30 min |
| Nov 9, 2:55 PM CST | Severe Thunderstorm Warning | MRX | Bradley, McMinn | 35 min |
| Nov 9, 2:55 PM CST | Severe Thunderstorm Warning | MRX | Roane | 35 min |
| Nov 9, 3:02 PM CST | Severe Thunderstorm Warning | MRX | Anderson, Morgan, Scott | 43 min |
| Nov 9, 3:02 PM CST | Severe Thunderstorm Warning | MRX | Campbell | 43 min |
| Nov 9, 3:06 PM CST | Severe Thunderstorm Warning | MRX | Polk | 39 min |
| Nov 9, 3:11 PM CST | Severe Thunderstorm Warning | MRX | Loudon, Monroe | 49 min |
| Nov 9, 3:37 PM CST | Severe Thunderstorm Warning | MRX | Blount, Knox | 38 min |
| Nov 9, 3:44 PM CST | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Union | 46 min |
| Nov 9, 3:45 PM CST | Severe Thunderstorm Warning | MRX | Polk | 45 min |
| Nov 9, 4:01 PM CST | Severe Thunderstorm Warning | MRX | Jefferson, Sevier | 44 min |
| Nov 9, 4:13 PM CST | Severe Thunderstorm Warning | MRX | Hamblen, Hawkins | 47 min |
| Nov 9, 4:13 PM CST | Severe Thunderstorm Warning | MRX | Hancock | 47 min |
| Nov 9, 4:18 PM CST | Severe Thunderstorm Warning | MRX | Blount | 27 min |
| Nov 9, 4:29 PM CST | Severe Thunderstorm Warning | MRX | Claiborne, Grainger | 16 min |
| Nov 9, 4:57 PM CST | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan, Washington | 48 min |
| Nov 9, 4:57 PM CST | Severe Thunderstorm Warning | MRX | Hancock | 48 min |
| Nov 9, 4:57 PM CST | Severe Thunderstorm Warning | MRX | Greene | 48 min |
| Nov 9, 5:03 PM CST | Severe Thunderstorm Warning | MRX | Cocke | 27 min |
| Nov 9, 5:30 PM CST | Severe Thunderstorm Warning | MRX | Unicoi | 45 min |
| Nov 9, 5:44 PM CST | Severe Thunderstorm Warning | MRX | Sullivan | 46 min |
| Nov 9, 5:44 PM CST | Severe Thunderstorm Warning | MRX | Carter, Johnson | 46 min |
| Nov 9, 5:44 PM CST | Severe Thunderstorm Warning | MRX | Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.